MAUDE Adverse Event Report: SAGE PRODUCTS LLC TOC SOB W/PROX-MM-1PK 100; SUCTION ORAL BRUSH

SAGE PRODUCTS LLC TOC SOB W/PROX-MM-1PK 100; SUCTION ORAL BRUSH
Model Number 6572
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter discarded the involved product and did not provide photographs or lot information.Production history records could not be reviewed.The reporter confirmed that biting occurred, and a bite block was not in use.Per the packaging instructions it states, ¿use a bite block when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands.¿ the root cause could be attributed to user error related to biting.Due to the report of biting and review of labeling, there is insufficient evidence to conclude the reported issue was attributable to a quality defect or manufacturing operations.Discarded by reporter.
 
Event or Problem Description
Report received of foam disengagement due to user error.On (b)(6) 2019, oral care was performed on a male patient that who could not follow commands.The reporter stated during oral care the patient bit down on the suction oral brush head resulting in the foam disengaging from the back of the suction oral brush head.Reporter stated the patient refused to open his mouth for nursing staff to retrieve the disengaged foam.Reporter stated the patient chewed on the foam and swallowed the foam.Reporter stated no injury occurred to the patient or nursing staff.Reporter stated the incident occurred on initial use of the product and a bite block was not in use.Reporter stated it is unknown if foam remained on the back of the suction oral brush head.Reporter stated no photographs were available and the involved device was discarded.Reporter was unable to provide lot information for the involved device.Although requested, no additional information provided.

Brand Name
TOC SOB W/PROX-MM-1PK 100
Common Device Name
SUCTION ORAL BRUSH
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
MDR Report Key8292477
Report Number0001419181-2019-00001
Device Sequence Number1203505
Product Code JOL
UDI-Device Identifier50618029821169
UDI-Public50618029821169
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6572
Device Catalogue Number6572
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Initial Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1